Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 26, 2013, 2:30 PM MST for Pima County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2013, 2:30 PM MST (21:30 UTC)
- Expired
- Aug 26, 2013, 3:00 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WUUS55 KTWC 262130 SVRTWC AZC019-262200- /O.NEW.KTWC.SV.W.0075.130826T2130Z-130826T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST MON AUG 26 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 300 PM MST * AT 222 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUCSON INTERNATIONAL AIRPORT...OR 12 MILES SOUTH OF TUCSON...AND MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN XAVIER MISSION PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3215 11105 3217 11090 3203 11088 3201 11100 TIME...MOT...LOC 2130Z 170DEG 13KT 3209 11093 $$
1 follow-up statement
430 WWUS55 KTWC 262145 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST MON AUG 26 2013 AZC019-262153- /O.CAN.KTWC.SV.W.0075.000000T0000Z-130826T2200Z/ PIMA AZ- 245 PM MST MON AUG 26 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING FOR WINDS IN EXCESS OF 60 MPH DIMINISHED IN INTENSITY VERY RAPIDLY. THUS...THE THREAT OF DAMAGING WINDS HAD ENDED. LAT...LON 3215 11105 3217 11090 3203 11088 3201 11100 TIME...MOT...LOC 2143Z 170DEG 13KT 3214 11094 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:13 PM MST, 17 minutes earlier.
Area forecast discussion, Aug 26, 2:13 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST MON AUG 26 2013 .SYNOPSIS...LINGERING MOISTURE WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS THIS EVENING. SOME DRYING FROM THE EAST TUESDAY WITH LIMITED THUNDERSTORM COVERAGE. ADDITIONAL MOISTURE WILL PUSH UP FROM THE SOUTH WEDNESDAY WITH OCCASIONAL IMPULSES IN THE SOUTHERLY FLOW BRINGING A GOOD CHANCE OF THUNDERSTORMS THE SECOND HALF OF THE WEEK. && .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE STARTING TO DEVELOP ACROSS THE AREA THIS AFTERNOON AS INDICATED BY RECENT RADAR IMAGERY. MOST OF THE ACTIVITY SO FAR HAS BEEN NORTH THROUGH EAST AND SOUTH OF TUCSON. HIGH RESOLUTION MODELS SUGGESTED THAT THE THUNDERSTORM DEVELOPMENT WILL SHIFT FARTHER WEST AS THE AFTERNOON GOES ON...WITH MOST OF THE ACTIVITY FOCUSED FROM AROUND TUCSON WESTWARD BY EARLY THIS EVENING. THEREAFTER...THE INVERTED TROUGH MOVING WEST OVER MEXICO WILL SPREAD SOME DRIER AIR INTO THE AREA FROM THE EAST. THIS WILL LIMIT THUNDERSTORM COVERAGE FOR TUESDAY. AFTER A BRIEF LULL IN THUNDERSTORM ACTIVITY ON TUESDAY...MODELS SHOWED ANOTHER BATCH OF DEEPER MOISTURE WORKING BACK INTO AREA WEDNESDAY AS ANOTHER DISTURBANCE MOVING THROUGH MEXICO TRACKS WESTWARD INTO THE AREA. THIS FEATURE AND THE ASSOCIATED RETURN IN MOISTURE WILL LEAD TO AN UPSWING IN RAINFALL ACROSS THE AREA WEDNESDAY INTO POSSIBLY THE WEEKEND. && .AVIATION...SCT TSRA/SHRA WILL OCCUR THRU THIS EVENING AND AGAIN TUESDAY AFTERNOON. EXPECT ISOLD -TSRA/-SHRA LATE TONIGHT AND TUESDAY MORNING. THE STRONGER TSRA WILL PRODUCE MVFR CIGS/VSBYS AND WIND GUSTS TO AROUND 45 KTS. OTHERWISE...CLOUD DECKS AROUND 7-11K FT AGL AND SURFACE WIND GENERALLY ELY/SELY 5-15 KTS WITH OCCASIONAL GUSTS TO 20 KTS WILL PREVAIL THRU TUESDAY AFTERNOON OR 28/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO PREVAIL INTO THIS WEEKEND. GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. WARMER DAYTIME TEMPERATURES WILL OCCUR TUESDAY FOLLOWED BY A COOLING TREND DURING THE LATTER PART OF THE WEEK. 20-FOOT WINDS WILL BE EAST TO SOUTHEAST AROUND 5 TO 15 MPH THROUGH MIDWEEK. THEREAFTER...NORMAL DIURNAL WIND TRENDS WILL RETURN DURING THE LATTER PART OF THIS WEEK AND THIS WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 26, 2:06 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 206 PM MST MON AUG 26 2013 AZZ505-506-262145- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 206 PM MST MON AUG 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 245 PM MST... AT 159 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF ORACLE...OR 21 MILES NORTH OF ORO VALLEY...MOVING NORTHWEST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL PINAL COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3293 11137 3309 11113 3274 11086 3263 11103 TIME...MOT...LOC 2106Z 142DEG 16KT 3275 11101
Special weather statement, Aug 26, 2:10 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST MON AUG 26 2013 AZZ503-515-262200- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 210 PM MST MON AUG 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA AND WESTERN SANTA CRUZ COUNTIES UNTIL 300 PM MST... AT 203 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TUBAC...OR 18 MILES NORTHWEST OF NOGALES...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ARIVACA LAKE...ARIVACA AND JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3171 11162 3194 11141 3158 11105 3142 11122 TIME...MOT...LOC 2110Z 133DEG 22KT 3157 11120
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:07 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Aug 26, 2:06 PM MST | Special Weather Statement | TWC | Pinal | 39 min |
| Aug 26, 2:10 PM MST | Special Weather Statement | TWC | Santa Cruz | 50 min |
| Aug 26, 2:26 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 34 min |
| Aug 26, 2:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 26, 3:02 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 28 min |
| Aug 26, 3:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 22 min |
| Aug 26, 3:27 PM MST | Special Weather Statement | TWC | Pima | 33 min |
| Aug 26, 4:02 PM MST | Special Weather Statement | TWC | Pima | 28 min |
| Aug 26, 4:39 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 81 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.